Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 125, NWS Wakefield, VA

July 31, 2016Northampton County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 31, 2016, 3:59 PM EDT for Northampton County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2016, 3:59 PM EDT (19:59 UTC)
Expired
Jul 31, 2016, 4:45 PM EDT
In force
46 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northampton County, NC

The radar

The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2419 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:09 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 31, 3:09 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
309 PM EDT SUN JUL 31 2016

.SYNOPSIS...
An upper level trough settles over the region Monday and Tuesday.
A weak frontal boundary gradually pushes south across the area
Monday night and early Tuesday...before stalling south of the
area through midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers re-developing as expected across the Piedmont to the west,
and the NC coastal plain to our south. Have increased POPs into
Likely range for the SW half of the area through early this
evening, mainly south of I-64. Rain chances taper back to a 30-50%
POP farther north with low-level lapse rates and effective shear a
bit less favorable across the Northern Neck and MD Eastern Shore.

Strong instability and moist airmass about 150-170% of normal have
aided shower and T-storm development. To the west, latest in a
series of shortwaves pushing across the region have provided a
focus for storm development. To the south, subtle trough axis has
provided the focus for heavy showers and t-storms across the
Coastal Carolinas. Expect activity will become more widespread
across our area in the next 2-3 hours, diminishing after sunset
with nocturnal stabilization (w/resultant slackening low level
lapse rates). 0-6km bulk shear is generally ~15-20 kt across the
area per mesoanalysis, and as such expect storm mode to be
disorganized and pulsy in nature. Rather weak flow aloft
(especially across srn VA/ne NC) will result in a minimal severe
threat. However, it also portends to very slow moving cells
through early evening.

Showers and storms should diminish through the late evening and
overnight hours. Very mild and continued humid overnight w/ lows
only dropping into the 70s. Some patchy fog again expected
late tonight/early Monday morning.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Mon-Wed characterized by building east coast trough, in response
to an upper ridge building over the Mississippi Valley. Trough
sharpens Mon night & Tue, resulting in flow aloft shifting to the
W-NW by Tuesday and Wednesday. Several shortwave impulses will
track from Ohio Valley toward the Lower Mid-Atlantic, rounding the
base of the trough, and interacting with the lingering surface
boundary which will linger across the local area through Tuesday
morning. PoPs for showers/tstms Monday afternoon/evening will be
highest over se VA/ne NC (30-50%), bordered by ~30-40% from the MD
Eastern Shore through the interior coastal plain counties,
tapering back to low end chance pops (~30%) over the Piedmont
counties NW of RIC.

Upper trough axis slips offshore Tuesday, forcing the sfc front
south of the local area into NC. PW values nudge back down
Tuesday and Wednesday, falling back toward seasonal norms
(1.25-1.5") as low-level flow becomes NNE and eventually ENE
on Tuesday. As such, expect POPs will be a bit more limited in
areal coverage across our area, especially inland. Have gone with
a slight to low end chance pop along the coast from the MD Eastern
Shore to the interior coastal Plain on Tuesday, with models
supporting a dry forecast for Wednesday, as warmer and drier air
aloft filtering into the region, thereby further limiting
convective potential.

For temps, highs on Monday again in the upper 80s to low
90s. Slightly cooler and a bit more comfortable for midweek
period. Highs Tuesday ranging from the mid 80s over the Eastern
Shore to around 90over s-central VA. Highs Wednesday in the mid to
upper 80s (low 80s coastal sections). Early morning lows will
generally be in the 70s Tuesday morning, and in the mid 60s to
around 60 Wednesday morning.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Surface high pressure resides just off the New England coast
Wed night into Thu and pushes out to sea Thu night. A sfc low
then crosses nrn Ontario on Fri...dragging a cold front through
the Great Lakes into the Ohio Valley. This front is expected to
move into the Mid Atlantic Region Saturday and possibly stall
over the area during next weekend. Have maintained a slight
chance for storms (10-20% POP) each aftn/evening through the
long term periods...initially due to persistent onshore winds
Thu/Fri and then possible weak suppression due to mid-upper
level ridging present Sat/Sun.

With sfc high pressure building near New England, temperatures
should be more seasonal/comfortable feeling Thu/Fri with highs
generally in the mid-upper 80s (maybe 90F in some spots Fri) and
cooler dewpoints in the mid-upper 60s to lower 70s. Onshore winds
are expected to persist through early Fri...thus enhancing any
drying/cooling effects to temps, dewpoints, and overall precip
chances during this timeframe. The sfc high off New England is
then expected to get pushed out to sea Thu night...allowing temps
and dewpoints/humidity to begin a gradual warming trend starting
Fri night through next weekend. Lows Fri/Sat nights 70-75
inland/mid-upper 70s se beaches. Highs Sat/Sun in the lower 90s.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The Mid Atlantic States remains in a warm and humid airmass with
convection developing on small scale boundaries. As of 17z...
thunderstorms were beginning to show up over the Piedmont from
Farmville and west with more widespread activity across the
mountains. Expect activity to increase during the afternoon
especially southwest portions. RIC and PHF currently have the best
prospect for convection and have 3 hour tempo groups for showers at
these locations in the late afternoon to early evening. Will update
the TAFS for thunderstorms as needed.

Looking over the various MOS products and model blends as well as
NAM bufr soundings...a repeat of the stratus that was present this
morning appears unlikely...probably due to low level drying from a
westerly wind. MVFR fog is probable at SBY and RIC and included this
in the TAF for Monday morning.

OUTLOOK...Another round of showers and thunderstorms should occur
Monday afternoon as a slow moving cold front approaches from the
north. This front will continue south into the Carolinas toward
midweek with a drier outlook for Tuesday. Rain has been
removed from the forecast for Wednesday through Friday.

&&

.MARINE...
A weak boundary over the area today will give way to a cold
front moving over the waters Mon and stalling there through
Tue before moving se off the Carolina coast. Then high pressure
sits just off the New England coast through Thu night before
being pushed out to sea by an approaching cold front extending
out of Ontario, Canada.

Wind speeds will be aob 15kt throughout the forecast period.
Wind direction will be variable into this evening due to
seabreeze effects and expected thunderstorms, but are expected
to become more sw Mon as the first cold front approaches the
waters. Once the front drops se, winds become more nw-n Mon night
through Tue...then persistently ne-e Tue night through Thu. Winds
take another turn to the se-s Thu night into Fri as the New
England high shifts ewd away from the Atlantic coast. Seas will
average 2-3ft through the period with 1-2ft waves in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...BMD
AVIATION...LSA
MARINE...BMD
Hazardous weather outlook, Jul 31, 3:42 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 PM EDT SUN JUL 31 2016

VAZ048-060>062-064>069-079>084-086>090-509>520-523>525-011945-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
342 PM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-085-099-100-521-522-011945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
NORTHAMPTON-WESTERN ESSEX-EASTERN ESSEX-
342 PM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ092-093-095>098-011945-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
342 PM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Jul 31, 2:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT SUN JUL 31 2016

VAZ067-068-311900-
AMELIA-NOTTOWAY-
232 PM EDT SUN JUL 31 2016

...SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT
NOTTOWAY AND SOUTHWESTERN AMELIA COUNTIES...

AT 230 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
CREWE...MOVING EAST AT 10 TO 15 MPH.

WIND GUSTS UP TO 30 MPH, OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS
ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  NOTTOWAY AROUND 235 PM EDT.
  BLACKSTONE AROUND 255 PM EDT.
  SPAINVILLE AROUND 300 PM EDT.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3728 7823 3732 7781 3715 7787 3714 7790
      3707 7789 3703 7791 3710 7823 3711 7823
      3712 7824
TIME...MOT...LOC 1830Z 273DEG 15KT 3719 7811

44
Special weather statement, Jul 31, 3:00 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 PM EDT SUN JUL 31 2016

VAZ067-068-080-513-311930-
AMELIA-NOTTOWAY-WESTERN CHESTERFIELD-DINWIDDIE-
300 PM EDT SUN JUL 31 2016

...SCATTERED THUNDERSTORMS WILL AFFECT NOTTOWAY...SOUTHEASTERN
AMELIA...SOUTHWESTERN CHESTERFIELD AND NORTHWESTERN DINWIDDIE
COUNTIES...

AT 258 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SCOTTS FORK TO NEAR NOTTOWAY. MOVEMENT
WAS EAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  MANNBORO AND SCOTTS FORK AROUND 305 PM EDT.
  WILSONS AROUND 315 PM EDT.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3735 7799 3733 7766 3701 7783 3710 7823
      3711 7823
TIME...MOT...LOC 1858Z 269DEG 44KT 3729 7788 3711 7811

44
Special weather statement, Jul 31, 3:20 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT SUN JUL 31 2016

NCZ012-VAZ087-092-312000-
NORTHAMPTON-GREENSVILLE-SOUTHAMPTON-
320 PM EDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...
SOUTHEASTERN GREENSVILLE AND SOUTH CENTRAL SOUTHAMPTON COUNTIES...

AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SEABOARD...OR
NEAR GARYSBURG...MOVING EAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARYSBURG...BOYKINS...CONWAY...SEABOARD...SEVERN...BRANCHVILLE...
LITTLE TEXAS...GALATIA...FALSONS OLD TAVERN...MARGARETTSVILLE...
PLEASANT HILL...PENDLETON...SHILOH...GUMBERRY AND PLEASANT GROVE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3652 7758 3668 7717 3655 7712 3654 7712
      3654 7716 3653 7715 3652 7715 3652 7711
      3647 7709 3648 7711 3646 7713 3644 7713
      3642 7714 3640 7753
TIME...MOT...LOC 1919Z 252DEG 16KT 3646 7748

JFOSTER
Special weather statement, Jul 31, 3:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT SUN JUL 31 2016

NCZ012-VAZ087-092-312030-
NORTHAMPTON-GREENSVILLE-SOUTHAMPTON-
353 PM EDT SUN JUL 31 2016

...A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN WILL AFFECT
NORTHEASTERN NORTHAMPTON...SOUTHEASTERN GREENSVILLE AND SOUTH
CENTRAL SOUTHAMPTON COUNTIES...

AT 352 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
SEABOARD...OR 8 MILES EAST OF GARYSBURG...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH, FREQUENT LIGHTNING AND TORENTIAL
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  BOYKINS AND CONWAY AROUND 405 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE
TEXAS...SEVERN... GALATIA...FALSONS OLD
TAVERN...MARGARETTSVILLE...PLEASANT HILL...
GUMBERRY...BRANCHVILLE...PENDLETON AND PLEASANT GROVE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3659 7757 3666 7714 3654 7713 3654 7716
      3653 7715 3652 7715 3652 7713 3646 7712
      3646 7714 3644 7713 3641 7714 3640 7755
TIME...MOT...LOC 1952Z 265DEG 43KT 3647 7741

44
Special weather statement, Jul 31, 3:57 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SUN JUL 31 2016

NCZ012-VAZ087-092-312030-
NORTHAMPTON-GREENSVILLE-SOUTHAMPTON-
357 PM EDT SUN JUL 31 2016

...A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN WILL AFFECT
NORTHEASTERN NORTHAMPTON...SOUTHEASTERN GREENSVILLE AND SOUTH
CENTRAL SOUTHAMPTON COUNTIES...

AT 352 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
SEABOARD...OR 8 MILES EAST OF GARYSBURG...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH, SMALL HAIL, FREQUENT LIGHTNING AND
TORENTIAL DOWNPOURS ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  BOYKINS AND CONWAY AROUND 405 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE
TEXAS...SEVERN... GALATIA...FALSONS OLD
TAVERN...MARGARETTSVILLE...PLEASANT HILL...
GUMBERRY...BRANCHVILLE...PENDLETON AND PLEASANT GROVE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3659 7757 3666 7714 3654 7713 3654 7716
      3653 7715 3652 7715 3652 7713 3646 7712
      3646 7714 3644 7713 3641 7714 3640 7755
TIME...MOT...LOC 1952Z 265DEG 43KT 3647 7741

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:45 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa, Prince Edward45 min
Jul 30, 9:19 PM EDTSpecial Weather StatementAKQCaroline, Fluvanna, Goochland, Louisa26 min
Jul 30, 9:46 PM EDTSpecial Weather StatementAKQCaroline, Hanover44 min
Jul 31, 2:32 PM EDTSpecial Weather StatementAKQNottoway28 min
Jul 31, 3:00 PM EDTSpecial Weather StatementAKQAmelia, Nottoway30 min
Jul 31, 4:22 PM EDTSpecial Weather StatementAKQYork23 min
Jul 31, 4:31 PM EDTSpecial Weather StatementAKQCity of Emporia44 min
Jul 31, 4:33 PM EDTSpecial Weather StatementAKQCity of Chesapeake27 min
Jul 31, 4:54 PM EDTSpecial Weather StatementAKQCity of Virginia Beach51 min
Jul 31, 5:00 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Franklin, City of Suffolk45 min
Jul 31, 5:06 PM EDTSpecial Weather StatementAKQSouthampton, Sussex39 min
Jul 31, 5:15 PM EDTSpecial Weather StatementAKQSurry30 min
Jul 31, 5:23 PM EDTSpecial Weather StatementAKQCity of Norfolk22 min
Jul 31, 5:31 PM EDTSpecial Weather StatementAKQCity of Newport News29 min
Jul 31, 5:33 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach3 hr
Jul 31, 5:35 PM EDTAreal Flood AdvisoryAKQCity of Suffolk3 hr
Jul 31, 5:38 PM EDTSpecial Marine WarningAKQ52 min
Jul 31, 5:40 PM EDTSpecial Weather StatementAKQSussex50 min
Jul 31, 5:45 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach60 min
Jul 31, 5:47 PM EDTSpecial Weather StatementAKQCity of Suffolk58 min
Jul 31, 5:52 PM EDTSpecial Marine WarningAKQ53 min
Jul 31, 6:06 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach3 hr
Jul 31, 6:08 PM EDTSpecial Weather StatementAKQFluvanna52 min
Jul 31, 6:27 PM EDTSpecial Marine WarningAKQ48 min
Jul 31, 6:33 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth42 min
Jul 31, 6:34 PM EDTAreal Flood AdvisoryAKQCity of Hampton, City of Newport News116 min
Jul 31, 6:46 PM EDTSpecial Marine WarningAKQ59 min
Jul 31, 6:49 PM EDTSpecial Marine WarningAKQ56 min
Jul 31, 6:49 PM EDTSpecial Weather StatementAKQMecklenburg41 min
Jul 31, 6:51 PM EDTSpecial Weather StatementAKQHenrico, City of Hopewell39 min
Jul 31, 6:54 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa, Powhatan51 min
Jul 31, 7:08 PM EDTSpecial Marine WarningAKQ37 min
Jul 31, 7:23 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Norfolk, City of Poquoson37 min
Jul 31, 7:31 PM EDTSpecial Weather StatementAKQMecklenburg44 min
Jul 31, 7:32 PM EDTSpecial Weather StatementAKQCharles City, Henrico, New Kent43 min
Jul 31, 7:44 PM EDTSpecial Weather StatementAKQCumberland, Goochland, Powhatan31 min
Jul 31, 7:53 PM EDTSpecial Weather StatementAKQSpotsylvania67 min
Jul 31, 3:20 PM EDTSpecial Weather StatementAKQNorthampton40 min
Jul 31, 3:53 PM EDTSpecial Weather StatementAKQNorthampton37 min
Jul 31, 3:57 PM EDTSpecial Weather StatementAKQNorthampton33 min
Jul 31, 4:07 PM EDTSpecial Weather StatementAKQCurrituck23 min
Jul 31, 4:09 PM EDTAreal Flood AdvisoryAKQNorthampton2 hr
Jul 31, 4:13 PM EDTSpecial Weather StatementAKQPasquotank, Perquimans47 min
Jul 31, 4:28 PM EDTSpecial Weather StatementAKQCurrituck32 min
Jul 31, 4:55 PM EDTSpecial Weather StatementAKQHertford, Northampton50 min
Jul 31, 5:49 PM EDTSpecial Weather StatementAKQHalifax26 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.